ADVERTISEMENT

Q. Can Seroquel withdrawal cause loss of sensation in penis?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Jun 15, 2019 and last reviewed on: Jun 17, 2019

Hello doctor,

I finally withdrew from the drug called Seroquel. But now my penis has no sensation at all. I have much more arousal meaning my sex drive is back. But it is as though 90 % of the sensation is gone. While on Seroquel, I had more, but I stopped the medicine due to many bad side effects. It has been two weeks since my last dose.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Seroquel is Quetiapine, and the drug is an antipsychotic and mood stabilizer drug. In high doses in some individuals the drug is known to result in side effects like reduced libido, sometimes delayed ejaculation, difficulty in orgasm, etc. But Quetiapine is one of the safer antipsychotics if we compare this drug with other antipsychotic drugs.

The possible explanation of reduced sensation on the penis could be mild withdrawal, which might result in numbness like symptoms, and this may present with symptoms like reduced sensation around the penis. But the dose you were taking that is 50 mg is not a very high dose. Stopping this would not result in much withdrawal except mild insomnia.

If we link this with sexual side effects of Quetiapine or Seroquel, then this will reverse by own in coming days. In most cases, sexual side effects go by own in less than four weeks of stopping the offending drug. You were not on a very high dose so that the recovery would be earlier. Prolactin levels increase seen with antipsychotic use (in high doses for a long duration, but some individuals even in low dosage). The standards will normalize in some days, and this will result in an improvement of sensation on the penis. No need to worry, and at this point nothing should be done because your erection is relatively better now, this means libido is improving.

Thank you doctor,

I was on a massive dose of 900 mg for five years. I have been on the 50 mg dose for about five years. 900 for insomnia was too much. And I am sleeping now with Melatonin. I was taken off the 900 mg around 10 years ago. Because my new doctor said, I have no psychosis.

I am getting a lot of random erections since I stopped. But I will say withdrawal has been not fun. I lost six pounds in two weeks, and my vision seems better. I was also on SSRI until this winter for many years. I have been sexless or not able or wanting sex with these drugs. But the Lexapro was making the mania worse and strange thing a few weeks ago. I was able to, although with quite a bit of effort to ejaculate. And it was semi-normal. It has been, frustrating the past two weeks since my sex drive is back and not able to relieve myself.

#

Hello,

Welcome back to icliniq.com.

Since you were on SSRI (selective serotonin reuptake inhibitor), it that can result in an additive effect on sexual dysfunction. You may ejaculate and have random erection so the sensation too will improve in the coming days. No need to get worried.

Thank you doctor,

I was able to ejaculate until 14 days ago, which is the day I finished my taper from 50 mg extended release. It is just a strange thing, and I would have thought it would have been much easier. I guess my body and hormones are re adjusted. I was also starting to grow moobs meaning enlarged breasts Which I came to know from prolactin, and it has gone away in just 14 days.

#

Hello,

Welcome back to icliniq.com.

Yes, most likely, the levels are normalized now. In antipsychotic-induced hyperprolactinemia, usually, drugs are not given. Stopping the offending medication helps.

Thank you doctor,

Since I suffer from anxiety, I always fear the worst. But being bipolar and finally finding the right cocktail took many years. And I think for a long time I was overmedicated.

#

Hello,

Welcome back to icliniq.com.

You can contact again if you have more doubts.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Do I have a possibility to regain the sensation lost on the penis due to excess masturbation?

It causes changes in the neurological chains in the body causing erectile dysfunction, loss of sensation,...   Read full

Can Seroquel withdrawal cause loss of sensation in penis?

Thank you doctor, Since I suffer from anxiety, I always fear the worst ...   Read full

I have a weird sensation in my penis, and my erections are not hard. Can you please help me?

I have a weird sensation in my penis sometimes, and my erections are not as hard as earlier ... I also forgot to tell you I feel I have reduced ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Sexologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.